We are having trouble with our 11 year old type 1 four years diagnosed son feeling low when he is actually normal around 120 - 160. This has been happening mostly at night. I have heard a lot of this when blood sugar has been high for long periods and the body feels low when normal, also when BG is changing rapidly this is not the case. With his dexcom on and BG steady he will report feeling low at normal levels. He almost always does this before bed now and wakes us up one or many times during the night and reports feeling low. I was treating him thinking maybe his BG was falling but then he would end up high later, now I treat him and immediately give him the insulin required to cover those carbs. I am wondering about anxiety although I don't know of anything he would be anxious about the only other thing I can think of is hormones at his age. Anyone else experienced this? We could use a good nights sleep at our house. Thank you!

Views: 81

Replies to This Discussion

YOU ARE NOT ALONE!!!! My daughter has experienced that at times. The best explaination I have received from a CDE is when the BG is high, the blood is very viscous from the sugar in the blood. That is why the feelings of lethargy/dizzy etc happen. BUT, as we know all too well, diabetes is a strange beast and treats people differently.

I will reply to you from my own standpoint, instead of my child. We are both Type 1. I find that I experience a feeling of low, when my blood sugar is normal, after having had highs for a while. Also, keep in mind that your meter or testing strips could be faulty. I have had this experience with my daughter using the One Touch Ultra meter.

I am sure you have already spoken to his Dr. about this. What do they advise? It does not make since to me that you would treat it and then bolus. That would scare me more.

I have spoken with his Dr and Diabetes educator about this. His Dr suggests anxiety, she is also the one who suggested treating then bolusing to get rid of the low feeling then offset a high later. I only started treating and then bolusing after many false alarms and when he is wearing his cgm so I can watch to see if he drops. Before I was treating and ending up with 200 - 300s afterwords. I use a light bolus also meaning I don't give him as much insulin as his pump requests. He was not having abnormal amounts of high readings when this started?

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service